Alert archive / Virginia / Small Craft Advisories in 2017
Small Craft Advisory 34, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Mar 18, 2017, 4:01 AM EDT. It took effect at Mar 18, 2017, 9:45 PM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 4:01 AM EDT (08:01 UTC)
- In effect from
- Mar 18, 2017, 9:45 PM EDT
- Expired
- Mar 21, 2017, 10:00 AM EDT
- In force
- 60 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 8:29 PM EDT, 7 hours 32 minutes earlier.
Area forecast discussion, Mar 17, 8:29 PM EDT, 7 hours 32 minutes before
Area Forecast Discussion National Weather Service WAKEFIELD VA 829 PM EDT Fri Mar 17 2017 .SYNOPSIS... High pressure settles off the southeast coast tonight. The next cold front crosses the area Saturday afternoon and evening. High pressure returns late Sunday into Monday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Latest analysis indicating sfc high pressure centered off the southeast US coast, with sfc low pressure over the northern side of Lake Superior. Radar looking more impressive than reality due to very dry low levels, though a few stations across far northern sections of the CWA have been reporting light rain over the past hr. Still, measurable rain has stayed N of the CWA thus far, and for the remainder of the night only minimal QPF amounts of a few hundredths to up to 0.10" is expected. Did raise PoPs to likely (60%) for a few hrs late this evening into early am across the N, and well after midnight across northeast NC despite these light amounts. Low level thicknesses do support a very low prob for SN (NE portions)...but since the precipitation is expected to remain light, boundary layer temperatures appear too warm for anything more than rain (possibly mixed with sleet but w/ no impact). In addition, the thicknesses should rise overnight. Lows from the upper 30s over the north to around 40 F or the lower 40s elsewhere. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... A cold front will approach the area Saturday morning...then move through during the afternoon and evening. Meanwhile, a potent upr low will move across the eastern Great lakes before entering the local area Sat night. SW winds ahead of that front will aid in boosting temperatures back to or slightly above normal despite cloudiness. Highs from the m-u50s on the eastern shore...and across SE VA/coastal NE NC to the l-m60s central and W. Initial areas of RASH shift to the ern and srn portions of the FA in the morning...partial clearing possible in the afternoon central and W portions. Will have 40-70% PoPs across srn/SE VA and NE NC...20-40% elsewhere on Sat. The cold front reaches the coast late Sat afternoon/evening w/ the upper low pivoting into the FA from the NW. Additional showers will accompany the upper low and therefore will carry 25-40% PoPs most areas in the evening/overnight as the upper low dives SE across the mid-Atlantic region. A colder thermal profile by late Sat night/Sun morning may be conducive for mixed ptype (RASH/SNSH). Lows Sat night from the m-u30s N and W to the l40s SE VA-NE NC coasts. The upper low will be slow to exit the coast through late Sun afternoon...resulting in low PoPs...esp ern portions of the FA. Thermal profiles (at least in the morning) show ptype predominantly isold/SCT SNSH. Otherwise...cooler w/ gusty NNW winds Sun. Mostly cloudy E-VRB clouds W in the morning...then clearing later in the day as the upper level trough exits. Highs 45-50F near the coast to the l-m50s RIC/PTB on WSW. Dry wx expected Sun night through Mon as sfc hi pres slides across the area. NW winds will be slow to subside...esp through Mon morning at the coast. Mainly SKC Sun night-Mon morning...then increasing cloudiness begins Mon afternoon. Lows Sun night 30-35F inland to the m-u30s in SE VA-NE NC. Milder Mon w/ highs Mon in the l-m50s near the coast to around 60F along-W of I 95. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A cold front will drop thru the region late Mon night thru Tue, bringing a chance of showers into Tue night. High pressure and cooler temps will follow for late Tue night thru Thu night. The high will slide off the coast Fri. Highs in the mid 50s to mid 60s Tue, in the upper 40s to upper 50s Wed, in the mid 40s to lower 50s Thu, and in the mid 50s to lower 60s Fri. Lows in the 40s Mon night, in the mid 30s to lower 40s Tue night, in the mid 20s to mid 30s Wed night, and in the 30s Thu night. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... High pressure was off the Carolina coast Friday evening. A cold front over the Midwest will cross the Mid Atlantic States late Saturday into Saturday evening. High pressure will build over the region Sunday and Monday. Another cold front will cross the area Tuesday morning. Radar returns were present across most of central Virginia extending east into the Lower Eastern Shore. No significant precipitation was reaching the ground with dew points still very low at the surface. Expect an increase in low level moisture overnight and for rain to develop mainly near and east of the Chesapeake Bay toward Midnight. MVFR visibilities are likely with the precipitation at SBY. On Saturday...rain will end over northern portions and increase in the southeast...mainly at ECG and ORF. MVFR conditions with periods of IFR ceilings are forecast. Winds will mainly be from the southwest during the 00Z TAF period and gradually shift to west and northwest northern portions of the area Saturday afternoon. OUTLOOK...Rain Saturday night eastern portions may change to light snow before ending Sunday morning. Dry and VFR conditions are expected for most of Sunday into Monday night. There will be a chance for showers with reduced aviation conditions Tuesday. Dry weather returns Wednesday. && .MARINE... No headlines in the short term tonight into early Sat night, but SCA conditions likely fm late Sat night into Sun night or early Mon. Expect increasing SSW winds to 10 to 20 kt tonight thru Sat morning, as a warm front lifts N of the area and a cold front approaches fm the W. The cold front crosses the area Sat aftn into Sat evening, with the winds shifting to the NNW and increasing for Sat night thru Sun, as low pressure intensifies off the New England coast while high pressure slowly builds in fm the WNW. Decent CAA on the back side of the low will likely require SCA's late Sat night into Sun night, with possible low end gales over the northern coastal waters Sun. High pressure will build over the waters Mon, then another cold front will drop thru the waters late Mon night and Tue. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...ALB/JDM NEAR TERM...ALB/LKB SHORT TERM...ALB/JDM LONG TERM...TMG AVIATION...MRD/LSA MARINE...TMG
Hazardous weather outlook, Mar 17, 2:52 PM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service WAKEFIELD VA 252 PM EDT Fri Mar 17 2017 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-181900- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 252 PM EDT Fri Mar 17 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:01 AM EDT | Gale Warning | AKQ | 39 hr | |
| Mar 18, 6:38 AM EDT | High Surf Advisory | AKQ | City of Virginia Beach | 43 hr |
| Mar 18, 4:34 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland | 41 min |
| Mar 18, 4:46 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Powhatan, Prince Edward | 44 min |
| Mar 18, 5:28 PM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg, Mecklenburg, Nottoway | 47 min |
| Mar 18, 5:35 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Nottoway, City of Colonial Heights | 40 min |
| Mar 18, 6:04 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 41 min |
| Mar 18, 6:15 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 45 min |
Nearby
Small Craft Advisories in Virginia, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.